Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 99, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 5, 2012, 7:50 AM EDT for 6 counties in Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2012, 7:50 AM EDT (11:50 UTC)
- Expired
- Jul 5, 2012, 8:30 AM EDT
- In force
- 40 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Harrison County, OH, Jefferson County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 93 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 6:16 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 11.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1419 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2023 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
753
WUUS51 KPBZ 051150
SVRPBZ
OHC019-029-031-067-081-157-051230-
/O.NEW.KPBZ.SV.W.0099.120705T1150Z-120705T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
750 AM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN EAST CENTRAL OHIO...
COLUMBIANA COUNTY IN EAST CENTRAL OHIO...
COSHOCTON COUNTY IN EAST CENTRAL OHIO...
NORTHERN HARRISON COUNTY IN EAST CENTRAL OHIO...
NORTHWESTERN JEFFERSON COUNTY IN EAST CENTRAL OHIO...
TUSCARAWAS COUNTY IN EAST CENTRAL OHIO...
* UNTIL 830 AM EDT
* AT 748 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF SALEM TO
HOMEWORTH TO 13 MILES NORTHWEST OF LAYLAND...MOVING SOUTHEAST AT 50
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOMEWORTH... BOLIVAR... EAST ROCHESTER...
MALVERN... WALHONDING... STRASBURG...
AUGUSTA... MINERAL CITY... LAYLAND...
SALEM... NELLIE... BLISSFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT
THURSDAY AFTERNOON FOR EAST CENTRAL OHIO AND NORTHWESTERN
PENNSYLVANIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
&&
LAT...LON 4046 8218 4045 8168 4064 8167 4067 8146
4066 8125 4073 8123 4074 8109 4091 8108
4091 8091 4093 8090 4093 8083 4091 8081
4090 8054 4088 8052 4029 8081 4020 8208
4037 8220
TIME...MOT...LOC 1150Z 314DEG 44KT 4113 8097 4078 8111
4059 8206
$$
341 follow-up statement
083
WWUS51 KPBZ 051212
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
812 AM EDT THU JUL 5 2012
OHC019-029-031-067-081-157-051230-
/O.CON.KPBZ.SV.W.0099.000000T0000Z-120705T1230Z/
CARROLL OH-COLUMBIANA OH-COSHOCTON OH-HARRISON OH-JEFFERSON OH-
TUSCARAWAS OH-
812 AM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EDT
FOR TUSCARAWAS...JEFFERSON...HARRISON...COSHOCTON...COLUMBIANA AND
CARROLL COUNTIES IN EAST CENTRAL OHIO...
AT 809 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF LEETONIA TO
MECHANICSTOWN TO NELLIE...MOVING SOUTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALHONDING... SUGARCREEK... STRASBURG...
SALEM... NEW PHILADELPHIA... MINERAL CITY...
MILLPORT... MECHANICSTOWN... MALVERN...
LEETONIA... LAYLAND... HOMEWORTH...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-77 IN OHIO BETWEEN MILE MARKERS 62 AND 95.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT
THURSDAY AFTERNOON FOR EAST CENTRAL OHIO AND NORTHWESTERN
PENNSYLVANIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4046 8218 4045 8168 4064 8167 4067 8146
4066 8125 4073 8123 4074 8109 4091 8108
4091 8091 4093 8090 4093 8083 4091 8081
4090 8054 4088 8052 4029 8081 4020 8208
4037 8220
TIME...MOT...LOC 1212Z 314DEG 44KT 4093 8072 4059 8086
4035 8205
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:32 AM EDT, 18 minutes earlier.
Area forecast discussion, Jul 5, 7:32 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
732 AM EDT THU JUL 5 2012
.SYNOPSIS...
NORTHWEST WINDS ALOFT WILL CONTINUE TO BRING POTENTIALLY SEVERE
THUNDERSTORMS SOUTHEASTWARD FROM MICHIGAN AND LAKE ERIE TODAY.
BROAD HIGH PRESSURE WILL MAINTAIN HOT HUMID CONDITIONS INTO THE
WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE MAINTAINED SEVERE THUNDERSTORM WATCH FOR SEVERAL NORTHERN
COUNTIES, PLUS ADDED MENTION OF STRONG WIND AND HAIL WITH
THUNDERSTORMS FURTHER SOUTH, AS ONE OR TWO MORE THUNDERSTORM
COMPLEXES MOVE SOUTHEASTWARD THROUGH THE UPPER OHIO VALLEY TODAY,
ONE THIS MORNING AND THE SECOND THIS AFTERNOON, PER RECENT RADAR
DATA AND HRRR MODEL OUTPUT.
HAVE ALSO MAINTAINED HEAT ADVISORY FOR MOST LOWER ELEVATION
COUNTIES, AS HEAT INDICES WILL PEAK NEAR 100 THIS AFTERNOON. OF
COURSE, THUNDERSTORM PASSAGES MAY CUT INTO THAT, BUT THAT IS THE
POTENTIAL.
FORECASTED TEMPERATURES AND DEW POINTS TODAY BASED ON BLEND OF
RECENT HRRR, GFS LAMP, NAM AND GFS MOS VALUES.
EXPECT SKIES TO BE PARTLY TO MOSTLY SUNNY TODAY, DEPENDING ON
MOVEMENT OF MCS, WITH A BIT LESS HUMIDITY, BUT HOT TEMPERATURES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
MID-WESTERN RIDGE WILL MOVE EASTWARD AND BUILD INTO THE UPPER
OHIO VALLEY FRIDAY, MEANING THE HOTTEST AIR WILL SHIFT EASTWARD.
WITH LOTS OF SUNSHINE FRIDAY, AND HIGHER TDS SLOWLY MAKING A
RETURN, EXPECT ANOTHER HOT AND HUMID DAY FRIDAY.
RIDGE BEGINS TO BREAK DOWN FRIDAY NIGHT AND SATURDAY AS A SERIES
OF UL WAVE MOVE ACROSS THE GREAT LAKES. MODELS ARE SHOWING A SFC
FRONT MOVING INTO THE NORTH SATURDAY MORNING AND DRIFTING
SOUTHWARD THROUGHOUT THE DAY. WILL NEED TO BRING POPS BACK IN ON
SATURDAY WITH THE UL WAVES AND SFC FRONT. STILL ANOTHER HOT AND
HUMID DAY SAT.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THERE IS GFS/ECMWF ENSEMBLE AGREEMENT TO BEGIN THE PERIOD THAT DEEP
RIDGING WILL BE CENTERED ACROSS THE MISSOURI VALLEY. THE UPPER OHIO
VALLEY WILL BE IN A NORTHWESTERLY FLOW ON THE EASTERN PERIPHERY OF THE
RIDGE. THE MODEL CONSENSUS INDICATES AN AMPLIFYING TREND WITH THE
RIDGE DOMINATING THE WESTERN TWO THIRDS OF THE CONUS AND LOWERING
MID-LEVEL HEIGHTS ACROSS THE UPPER OHIO VALLEY AS A TROUGH BUILDS
INTO THE NORTHEAST.
AFTER A COLD FRONT DROPS SOUTHEAST ACROSS THE AREA AND BRINGS
CHANCE POPS ON SUNDAY, A DRIER AND COOLER FORECAST IS IN PLACE FOR
EARLY NEXT WEEK. HAVE GONE DRY OR WITH SILENT SLIGHT CHC POPS FOR
LOWERING HEIGHTS THROUGH WEDNESDAY. UNCERTAINTY ENTERS THE FORECAST
BY NEXT THURSDAY WITH THE POTENTIAL OF A MID-LEVEL TROUGH PUSHING
FROM THE UPPER MIDWEST SOUTHEASTWARD ACROSS THE AREA. TEMPS ARE
AROUND 5 DEGREES ABOVE NORMAL AHEAD OF THE FRONT ON SUNDAY.
TEMPERATURES WILL THEN LOWER TO NEAR SEASONABLE VALUES FOR MONDAY,
TUESDAY AND WEDNESDAY.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
CURRENTLY WATCHING MCS OVER LOWER MI. HAVE LOW CONFIDENCE ON HOW
WELL THIS WILL HOLD TOGETHER, OR WHERE IT WILL END UP GOING.
HOWEVER, WITH ITS GENERAL DIRECTION, AND TAKING INTO ACCOUNT WHERE
ACTIVITY DEVELOPED LAST NIGHT, WILL NEED TO INCLUDE A TEMPO GROUP
OF MVFR RESTRICTIONS WITH STORMS AT FKL AND DUJ THIS MORNING. IF
COMPLEX HOLDS TOGETHER, WILL NEED RESTRICTIONS IN PORTS FURTHER
SOUTH. ONCE THIS COMPLEX MOVES THROUGH A GENERAL VFR FORECAST FOR
THE REST OF THE DAY.
SFC WINDS WILL SHIFT LATER THIS MORNING FROM A SOUTHWESTERLY
DIRECTION TO A NORTHERLY DIRECTION AND INCREASE IN SPEED TO AROUND
10 TO 15KTS.
OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...
VFR EXPECTED, EXCEPT FOR MORNING MVFR HAZE. RESTRICTIONS WILL ALSO
BE POSSIBLE IN SCATTERED THUNDERSTORMS LATE SATURDAY AND AGAIN ON SUNDAY
AS A FRONT MOVES SOUTHWARD THROUGH THE REGION. VFR CONDITIONS
WILL RETURN ON MONDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
OHZ039>041-048>050-057>059-068-069.
PA...HEAT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
PAZ013-014-020>023-029-031-073-075.
WV...HEAT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
WVZ001>004-012-021>023.
&&Hazardous weather outlook, Jul 5, 7:38 AM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 738 AM EDT THU JUL 5 2012 OHZ049-050-057>059-068-069-PAZ014-020>023-029-031-073-075-WVZ001>004- 012-021>023-061145- HARRISON-JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BUTLER- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON- 738 AM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDICES MAY PEAK NEAR 100 FRIDAY AFTERNOON, AND BETWEEN 95 AND 100 SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ008-009-015-016-074-076-WVZ041-061145- GARRETT-VENANGO-FOREST-CLARION-JEFFERSON PA-WESTMORELAND RIDGES- FAYETTE RIDGES-TUCKER- 738 AM EDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS MAY PRODUCE GUSTY WIND, HAIL, AND HEAVY RAIN TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDICES MAY PEAK WELL INTO THE 90S FRIDAY AND SATURDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-048-PAZ013-061145- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-LAWRENCE- 738 AM EDT THU JUL 5 2012 ...SEVERE THUNDERSTORM WATCH 468 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDICES MAY PEAK NEAR 100 FRIDAY AFTERNOON, AND BETWEEN 95 AND 100 SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ007-061145- MERCER- 738 AM EDT THU JUL 5 2012 ...SEVERE THUNDERSTORM WATCH 468 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDICES MAY PEAK WELL INTO THE 90S FRIDAY AND SATURDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 5, 2:24 AM EDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
224 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 AM HAIL 1 SW FORKSBURG 39.47N 80.06W
07/05/2012 E1.00 INCH MARION WV PUBLIC
&&
EVENT NUMBER PBZ1200707
ASMITHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 10:09 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 66 min |
| Jul 4, 10:35 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana | 55 min |
| Jul 4, 11:08 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Jefferson | 52 min |
| Jul 4, 11:14 PM EDT | Special Weather Statement | PBZ | Muskingum, Noble | 31 min |
| Jul 4, 11:44 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 46 min |
| Jul 4, 11:47 PM EDT | Special Weather Statement | PBZ | Muskingum | 28 min |
| Jul 5, 12:11 AM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Jefferson | 64 min |
| Jul 5, 1:10 AM EDT | Special Weather Statement | PBZ | Harrison | 35 min |
| Jul 5, 1:13 AM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 62 min |
| Jul 5, 8:29 AM EDT | Special Weather Statement | PBZ | Belmont, Harrison, Jefferson | 46 min |
| Jul 5, 3:40 PM EDT | Excessive Heat Watch | PBZ | Coshocton, Guernsey, Muskingum, Noble, Tuscarawas | 13 hr |
| Jul 5, 3:40 PM EDT | Excessive Heat Warning | PBZ | Belmont, Coshocton, Guernsey, Harrison, Monroe, Muskingum and 2 more | 28 hr |
| Jul 5, 3:40 PM EDT | Heat Advisory | PBZ | Belmont, Carroll, Columbiana, Harrison, Jefferson, Monroe | 28 hr |
| Jul 5, 3:40 PM EDT | Heat Advisory | PBZ | Belmont, Carroll, Columbiana, Harrison, Jefferson, Monroe | 52 hr |
| Jul 5, 4:47 PM EDT | Special Weather Statement | PBZ | Coshocton | 13 min |
| Jul 5, 5:24 PM EDT | Special Weather Statement | PBZ | Muskingum | 36 min |
| Jul 5, 5:31 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum | 29 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.